Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Swollen left foot and calf, red and itchy. Had intravenous and oral antibiotics, no help. Suggestions ?

I was in Europe in December and slipped and fell in a hotel shower. Two days later I was flying back to the USA and noticed that my left foot and calf were swollen. I thought it might be due to the long flight as I have had leg swelling after long flights before, but they always resolved on their own. This time the swelling did not go down and utlimately the lower half of the calf turned red and itchy. The swelling in my upper calf got worse and after intravenous antibiotics and four other types of oral antibiotics, I still have swelling, redness and itching. I have been on Clindamycin , Augmentin , Doxycycline and am currently on Levoflaxacin. The redness has subsided some, but the itching is still there. I have been tested for blood clots, and the tests were negative. I now also wear compression stockings to reduce the swelling, but doctors seem to think it is cellulitis. Any suggestions for treatment if it is cellulitis?
Asked On : Sat, 7 Apr 2012
Answers:  1 Views:  93
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Rheumatologist 's  Response
Dear Sir,

If its cellulitis then it is being treated adequately so there is nothing to worry , it generally take time to settle.

Dr. Shruti
Answered: Tue, 25 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor